Is Zyrtec good for sinus congestion?

Along the same lines as OTC options, antihistamine medications, such as Sudafed, Claritin, Zyrtec or Benadryl, can also offer sinus infection symptom relief. While these medications specifically target allergy symptoms, sinus infection symptoms can be similar, making antihistamines worth a try.

Can Zyrtec make sinus infection worse?

Do not take antihistamines such as diphenhydramine (one brand: Benadryl), loratadine (one brand: Claritin), or cetirizine (one brand: Zyrtec) for sinus symptoms because they make mucus thicker and harder to drain.

Which allergy medicine is best for nasal congestion?

Antihistamines

  • Cetirizine (Zyrtec)
  • Chlorpheniramine (Chlor-Trimeton)
  • Clemastine (Tavist)
  • Desloratadine (Clarinex)
  • Diphenhydramine (Benadryl)
  • Fexofenadine (Allegra)
  • Loratadine (Claritin)

Is Zyrtec a decongestant?

Zyrtec-D (cetirizine and pseudoephedrine) is a combination of an antihistamine and a decongestant used to treat cold or allergy symptoms such as nasal and sinus congestion, sneezing, itching, watery eyes, or runny nose. Zyrtec-D is available over-the-counter (OTC) and in generic form.

Does Zyrtec dry up mucus?

When they dry out mucus, they can actually thicken it. Newer antihistamines like loratadine (Claritin, Alavert), fexofenadine (Allegra), cetirizine (Zyrtec), levocetirizine (Xyzal), and desloratadine (Clarinex), may be better options and are less likely to cause drowsiness.

IT IS INTERESTING:  Question: Can I take loratadine and guaifenesin together?

What will dry up sinuses?

“Decongestants dry up the mucus that collects in the back of the throat as a result of the infection. Expectorants melt the mucus.” Look for over-the-counter decongestants that contain pseudoephedrine or phenylephrine, such as Sudafed.

How do I unclog my nose from allergies?

Here are eight things you can do now to feel and breathe better.

  1. Use a humidifier. A humidifier provides a quick, easy way to reduce sinus pain and relieve a stuffy nose. …
  2. Take a shower. …
  3. Stay hydrated. …
  4. Use a saline spray. …
  5. Drain your sinuses. …
  6. Use a warm compress. …
  7. Try decongestants. …
  8. Take antihistamines or allergy medicine.

Is it bad to take Zyrtec everyday?

Can be taken once a day. May be given daily on a regular basis when allergens are most prevalent (such as during spring or summer). Zyrtec does not appear to interact with many drugs (theophylline slightly decreased the clearance of Zyrtec). Zyrtec has been demonstrated to be safe in children older than 6 months.

Is Zyrtec better than Claritin?

Zyrtec has a quicker onset of action compared to Claritin and may be more effective than Claritin in reducing allergy symptoms, according to one clinical trial. However, cetirizine, the active ingredient of Zyrtec, has been shown to produce more drowsiness than loratadine.

How do you stop allergies immediately?

Seasonal Allergy Symptoms: 6 Ways to Prevent or Treat Them

  1. Clean out your nose. …
  2. Try an over-the-counter allergy medicine. …
  3. Consider a prescription nasal spray or eye drops. …
  4. Decongestants may also help relieve nasal congestion. …
  5. Close your windows, and turn on the air conditioning. …
  6. If things get bad, try allergy shots, also known as allergy immunotherapy.
IT IS INTERESTING:  Is it okay to take Claritin and Sudafed together?

1 мая 2009 г.

Is it better to take a decongestant or not?

Pressure worries aside, decongestants — while they help relieve symptoms — should be used with caution. Unless your doctor tells you otherwise, it’s generally not a good idea to take oral or nasal decongestants of any type for a long period of time.

How can I permanently cure sinusitis?

Treatments for chronic sinusitis include:

  1. Nasal corticosteroids. …
  2. Saline nasal irrigation, with nasal sprays or solutions, reduces drainage and rinses away irritants and allergies.
  3. Oral or injected corticosteroids. …
  4. Aspirin desensitization treatment, if you have reactions to aspirin that cause sinusitis.

What is a good decongestant for allergies?

Many medicines combine an antihistamine and decongestant, like Allegra-D, Benadryl Allergy Plus Sinus, Claritin-D, and Zyrtec-D.

Common decongestants include:

  • Afrin, Dristan, Vicks Sinex (oxymetazoline)
  • Sudafed PE, Suphedrin PE (phenylephrine)
  • Silfedrine, Sudafed, Suphedrin (pseudoephedrine)

Is Zyrtec or Claritin better for post nasal drip?

Studies have shown equal effectiveness for Zyrtec and Claritin for allergic rhinitis and urticaria. Studies have not compared the effects of Zyrtec and Claritin for conditions such as postnasal drip, but research suggests intranasal antihistamines such as azelastine are more effective.

Why do I constantly have phlegm in my throat?

When mucus starts to build up or trickle down the back of the throat, the medical name for this is postnasal drip. Causes of postnasal drip include infections, allergies, and acid reflux. A person may also notice additional symptoms, such as: a sore throat.

Does Claritin dry up mucus?

If it’s caused by allergies, an allergy medication like Claritin can help dry out the mucus that causes congestion, coughing, and a sore throat. Other medications like nasal sprays, Mucinex, and Sudafed might be used if postnasal drip is being caused by a cold or the flu.

IT IS INTERESTING:  Can you take Benadryl to help you sleep while pregnant?
No runny nose